MAUDE Adverse Event Report: MEDELA AG SYMPHONY PLUS RENTAL; PUMP, BREAST, POWERED

MEDELA AG SYMPHONY PLUS RENTAL; PUMP, BREAST, POWERED
Model Number 01526
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint handler followed up with the customer (b)(6) 2022.And she stated that she had been using the symphony pump since (b)(6) a few times a day.At the time of the incident she said she was not in the room where it was plugged in and then her husband called her because he smelled something.She did not see any fire and she indicated that she did not have any issues with her outlet that she is aware of.Additionally she stated that there was no heater by the pump.The device was evaluated on 4/13/2022.It was determined that the housing was melted and charred.It was also noted that all the internal printed circuit boards (pcb's) were functional.A portion of the power cord had melted but was functional.All charring and melting indicates an external heat source but this could not be verified by the customer.The pump was functional and able to be tested and passed the power test and passed the suction and cycle specifications.
 
Event or Problem Description
On (b)(6) 2022, a medela account called and alleged that a customer brought a symphony breast pump in and said that it sparked and caught on fire.The unit was showing signs of burning on one side and it was replaced for the customer.

Brand Name
SYMPHONY PLUS RENTAL
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key14166517
Report Number3002807523-2022-00005
Device Sequence Number11981480
Product Code HGX
UDI-Device Identifier00020451242156
UDI-Public020451242156
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number01526
Device Catalogue Number01526
Device Lot Number0000036274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Distributor Facility Aware Date04/04/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale